• april12's Avatar
  • april12's Avatar

    april12 asked a questionSarcoma - Adult Soft Tissue Cancer

    I just got what presents as my period after not having one for 15 months. Can this happen? I finished chemo a year ago

    • KarenG_WN's Avatar
      KarenG_WN

      Hi April12,

      Thanks for your excellent question. I'm going to see if I can find someone on the network who can help answer your question. In the meantime, I did some research and read that after chemo, if you're under 35, there's a good chance your periods will return after six months, but it could take up to a year. In some women, it may even take up to two years.

      Of course each woman is different but let's see if we can get some other ladies to weigh in.

      Thank you!
      Karen

      about 5 years ago
    • Clementine_P's Avatar
      Clementine_P

      Hi April,

      I was 41 when I started chemotherapy and went into "chemopause". Just about a year after starting chemo (so about 7 months after completing chemo, I was told by my oncologist that hormonally speaking that I am pre-menopausal again and that I could get my period at anytime. I haven't gotten my period yet, but he told me it can take up to 2 years and perhaps even longer. I definitely started noticing changes (hot flashes diminishing (yay!), breakouts starting (boo!), etc...) and thought that I was probably coming out of chemopause, but wasn't sure until I got confirmation from my oncologist. I suggest you give your doctor a call to see what he/she has to say. Good luck and I am happy that your body is "rebooting" itself. It's a good sign.

      Best,
      Clementine

      about 5 years ago
  • april12's Avatar

    april12 shared an experience

    Drug or Chemo Therapy (Chemotherapy): I will at a later date

  • april12's Avatar

    april12 shared an experience

    Other Care (Psychosocial)

  • april12's Avatar

    april12 shared an experience

    Decision Point

  • april12's Avatar

    april12 shared an experience

    Side Effects (Chemo brain): Lots of side-effects, none horrible but still difficult to deal with. I can elaborate later.